Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 4, NWS Wakefield, VA

May 18, 20186 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at May 18, 2018, 5:14 PM EDT for 6 counties in Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2018, 5:14 PM EDT (21:14 UTC)
Expired
May 18, 2018, 7:15 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 5:45 PM EDTFLOOD3 Nw Hopewell, VA3 TO 6 INCHES OF WATER REPORTED ON ENON CHURCH ROAD OFF OF ROUTE 10.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WGUS51 KAKQ 182114
FFWAKQ
VAC036-041-087-127-149-670-182315-
/O.NEW.KAKQ.FF.W.0004.180518T2114Z-180518T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
514 PM EDT FRI MAY 18 2018

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  East central Chesterfield County in central Virginia...
  The City of Hopewell in south central Virginia...
  Northeastern Prince George County in south central Virginia...
  Western Charles City County in east central Virginia...
  Northwestern New Kent County in east central Virginia...
  Southeastern Henrico County in central Virginia...

* Until 715 PM EDT

* At 513 PM EDT, Doppler radar indicated heavy rain and isolated 
  thunderstorms across the warned area. Up to two inches of rain 
  have already fallen in the past hour. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Hopewell, Charles City, Roxbury, Talleysville, Chester, Adkins
  Store, Tunstall, Bottoms Bridge, Jordans Point, Wrights Corner,
  Wayside, Mountcastle, Orapax Farms, Elko, Jordan Point Country
  Club, Glendale, Quinton, Meadowville, Browns Corner and Barnetts.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3743 7730 3752 7721 3755 7723 3760 7717
      3759 7714 3763 7713 3763 7712 3760 7708
      3724 7706 3732 7743

$$

JM
1 follow-up statement
662 
WGUS71 KAKQ 182311
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
711 PM EDT FRI MAY 18 2018

VAC036-041-087-127-149-670-182319-
/O.EXP.KAKQ.FF.W.0004.000000T0000Z-180518T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-City of Hopewell VA-Prince George VA-Charles City VA-
New Kent VA-Henrico VA-
711 PM EDT FRI MAY 18 2018

...THE FLASH FLOOD WARNING FOR EAST CENTRAL CHESTERFIELD...
NORTHEASTERN PRINCE GEORGE...WESTERN CHARLES CITY...NORTHWESTERN NEW
KENT AND SOUTHEASTERN HENRICO COUNTIES AND THE CITY OF HOPEWELL WILL
EXPIRE AT 715 PM EDT...

The flash flood warning will be allowed to expire at 715 PM EDT. It 
has been replaced with an areal flooding warning through late Friday 
evening as additional rainfall amounts of one to two inches are 
possible, which may further exaggerate already existing flooding, or 
create new flooding.

LAT...LON 3743 7730 3752 7721 3755 7723 3760 7717
      3759 7714 3763 7713 3763 7712 3760 7708
      3724 7706 3732 7743

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:45 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 18, 3:45 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
345 PM EDT Fri May 18 2018

.SYNOPSIS...
A frontal boundary will remain over the local area into
Saturday, bringing periodic showers and thunderstorms, with the
likelihood for heavy rainfall. Somewhat drier air arrives for
the second half of the weekend as the upper level low pressure
system weakens.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 315 PM EDT Friday...

Flood Watch remains in effect through Sat afternoon for much of
the area...

Setup this afternoon similar to 24 hours ago across the FA as
(another) intense/excessive RA event appears likely. A sfc
boundary has settled a bit farther S over the past 12
hours...and is now situated from about MFV-PTB-W63...and may
drift a little more S this eve. Meanwhile...the stream of
anomalous moisture (PW's to near 2") continues due to a deep
layered S flow aloft (as an upper level low remains invof TN
Valley and a strong ridge sits off the SE CONUS coast). The
axis of heaviest SHRAS/tstms is located a bit S of Thu afternoon
which may mean that the area that gets excessive RA this eve
into tonight might be a tad to the SSE of that from Thu
night/earlier today.

Satellite showing two main plumes of moisture entering the FA
from the S...one extended NNW from near ILM...the other
extending N from near CHS. Models point both of those areas
right into the heart of the local area through tonight
(consolidating invof I 95/I 85 corridors after midnight - inland
from the coast). Already several areal flood warnings for
runoff from the +RA the past 24 hours. Flood watch has been
raised for locations in NE NC W of the Chowan river (will remain
in place elsewhere). Widespread SHRAS /ISOLD-SCT tstms possible
from S central through central VA NE to the central Delmarva
this eve/tonight...while lesser coverage (though w/ possible +RA
too) expected in far SE VA-coastal NE NC. Added FG for coastal
areas on ern shore from Accomack county VA to MD beaches. Lows
tonight mainly 65-70 F (except cooler on portions of the ern
shore).

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 315 PM EDT Friday...

As a slow breakdown of the pattern responsible for this
widespread RA event takes place Sat...the flow aloft will
become stronger from the SW and thus the chance for training
storms and widespread flooding will be lower (even though heavy
downpours will continue). Most if not all of the FA is expected
to get back into the warm sector Sat aftn as axis of deepest
moisture shifts to the coast/offshore (by late in the day).
So...highs Sat will genly be in the upper 70s to lower 80s
(l-m70s on most of the eastern shore). With some sunshine
possible, there is a bit more potential for stronger tstms by
Sat aftn/evening though much uncertainty remains and it would
likely be only a marginal risk at best. PoPs will genly be high
chance to likely (50-80%). The FFA will run through 22Z/19 (both
for potential additional +RA and continued excessive runoff).

Sun will be warm and moderately humid w/ VRB clouds/partly
sunny conditions. Will have PoPs 20-40% (highest E of I 95 and
primarily for afternoon/eve SHRAS/tstms). Highs from the u70s-
l80s on the ern shore to the m-u80s inland.

By Mon...expecting increasing moisture ahead of the next
approaching systems from the S and W. Partly sunny-mostly cloudy
w/ PoPs by afternoon rising to 30-50% inland in the
afternoon...10-30% toward the coast. Highs in the 70s at the
coast to the m80s inland.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 315 PM EDT Friday...

Medium-range guidance agrees on a slug of moisture, entrenched in
southwesterly flow, to move across much of the area early Tuesday
morning. There is some indication that the heavier rainfall amounts
will occur in the western two-thirds of the area, but will need a
few more model runs closer in time to resolve confidence.

As this initial push of rainfall moves north, some places will get a
break until the afternoon hours. Daytime highs in the middle 80s and
dewpoints near 70 degrees will fuel the potential for more showers
and a few thunderstorms Tuesday afternoon. As the sun sets, rain
chances generally decrease, but then we do it all over again
Wednesday and Thursday afternoon. Thursday, will see a decrease in
rain coverage...leaving southern Virginia and northern North
Carolina with the remainder of any appreciable rainfall. Friday
morning looks dry; however, rain reenters the picture Friday
afternoon/evening over the southern half of the CWA. The
GFS/Canadian models are more progressive with rain moving in, while
the EURO is slower in timing.

Temperatures will not fluctuate much with daily highs Tue-Fri in the
mid-80s. Overnight lows in the middle to upper 60s could fall into
the lower 60s Thursday night/Friday morning if we can get cloud
cover to thin out.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM EDT Friday...

An area of widespread showers with embedded tstms continues to
impact the Lower Eastern Shore of Maryland as of 18z Friday. SBY has
experienced frequent IFR visibilities over the past several hours
due to heavy rain. Showers/tstms with heavy rain are developing
along a boundary centered just south of RIC. Another area of
steady moderate-heavy rain centered near the VA/NC border is
moving N/NE toward RIC. Therefore, there is the potential for a
few hours of IFR visibilities in RIC through 03z. A few brief
periods of IFR conditions are possible at PHF/ORF/ECG through
this evening, but did not include it in the TAFs. There may be
a break in the rain at the southeastern terminals late tonight-
early Sat AM. Another area of showers is expected to impact all
terminals starting around 12z Saturday. Ceilings will likely
remain IFR at SBY through at least 12z Saturday, while brief IFR
cigs are possible at RIC/PHF early Saturday AM.

OUTLOOK... Shower/tstm chances continue on Saturday, as the frontal
boundary gradually lifts northward. Somewhat drier conditions
potentially arrive by Sunday. Patchy early morning IFR ceilings are
again possible on Sunday. Rain chances continue through early next
week, as mainly afternoon/evening showers/tstms are possible on
Monday and Tuesday.

&&

.MARINE...
As of 345 PM EDT Friday...

A frontal boundary pushed a little farther south this afternoon
through Deltaville and Wachapreague. North of the front, over
the northern Bay and coastal waters from Wachapreague north,
winds have increased to 15 to 20 kt and a SCA was raised for
the upper Bay earlier this afternoon. The front should remain
stalled for the remainder of this afternoon and evening with E
to NE winds persisting along and north of the front. The E to NE
winds will decrease some towards midnight and overnight. South
of the front S winds of 10 to 15 kt will continue this evening
and overnight.

For Sat the front lifts a little to the north and E winds
becoming more SE increasing to 15-20 kt. This will result in
seas building to 4-6 ft over the nrn three coastal zones. Thus,
have a SCA for these coastal zones north of Cape Charles
starting late tonight.

Expect S winds 10-20 kt over the waters fm later Sat aftn into
Sat night, then SW 10-15 kt very late Sat night thru Sun. SCA
conditions will be marginal for the Bay Sat/Sat night, and have
capped speeds at 15 kt for now. Bermuda high pressure well
offshore will keep winds SSW 5-15 kt Sun night thru Tue.

&&

.HYDROLOGY...
As of 1000 AM EDT Friday...

Flood warnings continue for the James River basin. New warnings
have been issued for Lawrenceville...Rawlings and Stony Creek on
the Meherrin and Nottoway rivers. Recent heavy rain along with
the expectation of more heavy rain has resulted in a forecast of
minor to moderate flooding. See FLWAKQ or FLSAKQ for more
details.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through Saturday afternoon for MDZ021>025.
NC...Flood Watch through Saturday afternoon for NCZ012-013-030.
VA...Flood Watch through Saturday afternoon for VAZ048-060>062-
     064>069-075>090-092-509>522.
MARINE...Small Craft Advisory from 1 PM Saturday to 10 AM EDT Sunday
     for ANZ654.
     Small Craft Advisory until 5 PM EDT Sunday for ANZ650-652.
     Small Craft Advisory until midnight EDT tonight for ANZ630.

&&

SYNOPSIS...ALB/LKB
NEAR TERM...ALB
SHORT TERM...ALB/LKB
LONG TERM...BMS
AVIATION...ERI/LKB
MARINE...TMG/JAO
HYDROLOGY...
Hazardous weather outlook, May 18, 3:18 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
318 PM EDT Fri May 18 2018

MDZ021>025-NCZ012-013-030-VAZ048-060>062-064>069-075>090-092-509>522-
191930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
318 PM EDT Fri May 18 2018

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

While flooding will not be as widespread on Saturday, locally heavy
rain and the threat for localized flooding will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ014>017-031-032-102-VAZ093-095>100-523>525-191930-
Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Accomack-Northampton-York-Newport News-
Hampton/Poquoson-
318 PM EDT Fri May 18 2018

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Showers and scattered thunderstorms will bring locally heavy
rainfall through tonight. The potential exists for localized
flooding, especially in areas that receive repeated heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and scattered thunderstorms will bring locally heavy
rainfall on Saturday. The potential exists for localized flooding,
especially in areas that receive repeated heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 12:11 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1211 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            2 WNW TUCKAHOE          37.60N 77.62W
05/18/2018                   HENRICO            VA   PUBLIC

            POOL/TENNIS COURT FLOODED AT PATTERSON AVE AND LAUDERDALE DRIVE.

&&

EI
Local storm report, May 18, 12:14 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1214 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            KENBRIDGE               36.96N 78.13W
05/18/2018                   LUNENBURG          VA   PUBLIC

            BRIDGES FLOODED/SOME ROADS WASHED OUT IN THE
            KENBRIDGE AREA.

&&

EI
Local storm report, May 18, 4:15 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            1 WSW SALISBURY         38.36N 75.61W
05/18/2018                   WICOMICO           MD   BROADCAST MEDIA

            HIGH WATER REPORTED ON FITZWATER STREET AS
            WELL AS OTHER STREETS IN THE SALISBURY AREA.

1200 PM     FLOOD            3 SSE OTHMA             37.74N 77.96W
05/18/2018                   GOOCHLAND          VA   BROADCAST MEDIA

            RIDDLES BRIDGE ROAD IN GOOCHLAND WASHED OUT.
            TIME ESTIMATED.

&&

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:26 PM EDTRiver Flood WarningAKQBuckingham, Fluvanna55 hr
May 17, 10:26 PM EDTRiver Flood WarningAKQCumberland, Goochland, Powhatan65 hr
May 17, 10:26 PM EDTRiver Flood WarningAKQHenrico, City of Richmond4 days
May 17, 10:26 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond4 days
May 17, 10:26 PM EDTRiver Flood WarningAKQFluvanna55 hr
May 18, 12:27 AM EDTMarine Dense Fog AdvisoryAKQ6 hr
May 18, 12:34 AM EDTAreal Flood AdvisoryAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland3 hr
May 18, 1:15 AM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Henrico, Lunenburg, Mecklenburg, Nottoway and 4 more60 min
May 18, 3:29 AM EDTAreal Flood WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Richmond and 1 more6 hr
May 18, 3:40 AM EDTAreal Flood AdvisoryAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Goochland, Hanover and 6 more4 hr
May 18, 4:16 AM EDTSmall Craft AdvisoryAKQ62 hr
May 18, 5:35 AM EDTFlash Flood WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan3 hr
May 18, 5:51 AM EDTFlash Flood WarningAKQDinwiddie, Lunenburg, Mecklenburg, Nottoway3 hr
May 18, 7:17 AM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Dinwiddie, Hanover, Henrico, Nottoway and 1 more3 hr
May 18, 8:15 AM EDTAreal Flood AdvisoryAKQBrunswick, Dinwiddie2 hr
May 18, 8:30 AM EDTAreal Flood WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond3 hr
May 18, 8:34 AM EDTAreal Flood AdvisoryAKQAccomack116 min
May 18, 9:14 AM EDTAreal Flood WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway3 hr
May 18, 9:33 AM EDTRiver Flood WarningAKQBrunswick4 days
May 18, 9:33 AM EDTRiver Flood WarningAKQBrunswick, Dinwiddie60 hr
May 18, 9:33 AM EDTRiver Flood WarningAKQSussex4 days
May 18, 10:45 AM EDTRiver Flood WarningAKQChesterfield, Dinwiddie, City of Petersburg3 days
May 18, 11:19 AM EDTAreal Flood WarningAKQCaroline, Chesterfield, Essex, Goochland, Hanover, Henrico and 6 more6 hr
May 18, 11:54 AM EDTAreal Flood AdvisoryAKQEssex, Gloucester, King and Queen, King William, Lancaster, Middlesex and 4 more111 min
May 18, 12:15 PM EDTAreal Flood WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway6 hr
May 18, 1:42 PM EDTAreal Flood AdvisoryAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland45 min
May 18, 2:21 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Gloucester, Henrico, James City and 12 more3 hr
May 18, 4:00 PM EDTFlash Flood WarningAKQAmelia, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 2 more3 hr
May 18, 4:12 PM EDTAreal Flood WarningAKQCharles City, Gloucester, James City, King and Queen, King William, Lancaster and 5 more3 hr
May 18, 4:17 PM EDTRiver Flood WarningAKQGreensville, Southampton, City of Emporia3 days
May 18, 4:17 PM EDTRiver Flood WarningAKQAmelia, Cumberland, Prince Edward54 hr
May 18, 5:38 PM EDTAreal Flood WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Louisa and 1 more24 hr
May 18, 6:09 PM EDTAreal Flood WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway6 hr
May 18, 6:55 PM EDTAreal Flood WarningAKQCharles City, Chesterfield, Goochland, Hanover, Henrico, New Kent and 6 more18 hr
May 18, 7:08 PM EDTAreal Flood WarningAKQCharles City, Gloucester, James City, King and Queen, King William, Lancaster and 6 more3 hr
May 18, 7:39 PM EDTAreal Flood AdvisoryAKQPrince Edward3 hr
May 18, 7:51 PM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Sussex3 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.